Case Study: Acute Dystonic Reaction with Low-Dose Pimozide

MONIQUE ERNST, NILDA M. GONZALEZ, MAGDA CAMPBELL

Research output: Contribution to journalArticlepeer-review

Abstract

It is essential to recognize individual susceptibility to neuroleptic-induced side effects for treatment guidelines. This paper reports on a 6.9-year-old autistic male who developed repeated episodes of acute dystonic reactions associated with pimozide administration at the doses of 0.096 mg/kg/day and 0.032 mg/kg/day and 32 hours following pimozide withdrawal, as well as during subsequent thioridazine administration. It draws the clinician's attention to unusual susceptibility to extrapyraraidal side effects and suggests that if a child shows this type of susceptibility to one neuroleptic, he/she may react similarly to other neuroleptics as well. J. Am. Acad. Child Adolesc. Psychiatry, 1993, 32, 3:640–642.

Original languageEnglish (US)
Pages (from-to)640-642
Number of pages3
JournalJournal of the American Academy of Child and Adolescent Psychiatry
Volume32
Issue number3
DOIs
StatePublished - 1993

Keywords

  • acute dystonic reaction
  • pimozide
  • thioridazine

ASJC Scopus subject areas

  • Developmental and Educational Psychology
  • Psychiatry and Mental health

Fingerprint Dive into the research topics of 'Case Study: Acute Dystonic Reaction with Low-Dose Pimozide'. Together they form a unique fingerprint.

Cite this